Alert archive / Florida / Dense Fog Advisories in 2021
Dense Fog Advisory 3, NWS Melbourne, FL
NWS Melbourne, FL issued this dense fog advisory at Feb 10, 2021, 3:32 AM EST for 6 counties in Florida. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2021, 3:32 AM EST (08:32 UTC)
- Expired
- Feb 10, 2021, 10:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
782 WWUS72 KMLB 100832 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 332 AM EST Wed Feb 10 2021 FLZ064-101400- /O.NEW.KMLB.FG.Y.0003.210210T0832Z-210210T1400Z/ Martin- Including the cities of Hobe Sound, Jensen Beach, Port Salerno, and Stuart 332 AM EST Wed Feb 10 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Visibility less than one quarter mile in dense fog. * WHERE...Martin County. * WHEN...Until 9 AM this morning. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Surface observations, satellite imagery, and reports and cameras from traffic management agencies indicate visibilities have rapidly lowered to one quarter of a mile or less across Martin County. The dense fog is expected to continue through early this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving...slow down... use your headlights...and leave plenty of distance ahead of you. If you'll be commuting early this morning, you should consider leaving early to allow yourself extra time to safely reach your destination. && $$ Cristaldi
3 follow-up statements
764 WWUS72 KMLB 101144 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 644 AM EST Wed Feb 10 2021 FLZ041-044>047-053-054-058-059-141-144-147-101400- /O.EXA.KMLB.FG.Y.0003.000000T0000Z-210210T1400Z/ Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard- Osceola-Indian River-Okeechobee-St. Lucie-Coastal Volusia- Southern Lake-Northern Brevard- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Cocoa, and Titusville 644 AM EST Wed Feb 10 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Visibility less than one quarter mile in dense fog. * WHERE...Inland Volusia, Northern Lake, Orange, Seminole, Southern Brevard, Osceola, Indian River, Okeechobee, St. Lucie, Coastal Volusia, Southern Lake and Northern Brevard Counties. * WHEN...Until 9 AM this morning. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Visibilities are rapidly dropping to one quarter mile or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ FLZ064-101400- /O.CON.KMLB.FG.Y.0003.000000T0000Z-210210T1400Z/ Martin- Including the cities of Hobe Sound, Jensen Beach, Port Salerno, and Stuart 644 AM EST Wed Feb 10 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Visibility less than one quarter mile in dense fog. * WHERE...Martin County. * WHEN...Until 9 AM this morning. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Visibilities remain one quarter mile or leless in the advisory area. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
502 WWUS72 KMLB 101351 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 851 AM EST Wed Feb 10 2021 FLZ047-054-058-059-064-101500- /O.EXP.KMLB.FG.Y.0003.000000T0000Z-210210T1400Z/ Southern Brevard-Indian River-Okeechobee-St. Lucie-Martin- Including the cities of Melbourne, Palm Bay, Rockledge, Sebastian, Vero Beach, Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, and Stuart 851 AM EST Wed Feb 10 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... $$ FLZ041-044>046-053-141-144-147-101500- /O.EXT.KMLB.FG.Y.0003.000000T0000Z-210210T1500Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola- Coastal Volusia-Southern Lake-Northern Brevard- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Cocoa, and Titusville 851 AM EST Wed Feb 10 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Visibility less than one quarter mile in dense fog. * WHERE...Volusia, Lake, Orange, Osceola, Seminole and northern Brevard counties. * WHEN...Until 10 AM EST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ Kelly
891 WWUS72 KMLB 101503 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 1003 AM EST Wed Feb 10 2021 FLZ041-044>046-053-141-144-147-101615- /O.EXP.KMLB.FG.Y.0003.000000T0000Z-210210T1500Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola- Coastal Volusia-Southern Lake-Northern Brevard- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Cocoa, and Titusville 1003 AM EST Wed Feb 10 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... Visibilities will continue to improve late this morning as the dense fog lifts. Patchy dense fog from Leesburg to Deland and Daytona Beach will be last to dissipate. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this dense fog advisory went out at Feb 9, 7:57 PM EST, 7 hours 35 minutes earlier.
Area forecast discussion, Feb 9, 7:57 PM EST, 7 hours 35 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 757 PM EST Tue Feb 9 2021 .DISCUSSION... ...Widespread Dense Fog Expected Again Overnight into Wednesday Morning... Current-Wed...The isolated shower activity associated with the inland moving sea breeze boundary this afternoon/early evening has diminished, though the boundary itself continues to propagate into the central peninsula. Onshore flow follows behind where the boundary has passed. We observed some patchy fog/low stratus along the Volusia/Brevard coasts at times this past afternoon and early evening as it slid down the coast. Again, models continue to hit the low clouds/dense fog potential pretty hard late this evening and overnight, into Wed morning. Widespread dense fog is forecast overnight and a Dense Fog Advisory may very well likely be needed/issued again for later tonight into Wed morning. Drivers are urged to plan ahead for Wed morning's commute, allowing extra time to reach your destination. Overnight lows continue very mild in the 60s. The fog and stratus will be very slow to diminish/burn-off thru 9am/10am, and perhaps a little longer in some locations. Skies will slowly become partly to mostly sunny later into the afternoon. Unseasonably warm conditions continue on Wed with highs in the U70s to near 80F along the Volusia/N. Brevard coasts and L-M80s almost everywhere else. && .AVIATION...CIGs/VSBYs again forecast to lower significantly with IFR/LIFR becoming widespread across much of ECFL later this evening and overnight, possibly continuing into at least mid-morning Wed before gradual improvement into the afternoon. Generally VFR Wed afternoon. Should see another sea breeze boundary moving inland once again with some isolated light showers (mainly) along the coast. The pressure gradient is weak so winds will remain light over the next 24-36 hrs. && .MARINE...Overnight-Wed...Conditions remain favorable for another round of fog to develop once again overnight into Wed morning, becoming locally dense, especially north of Ft. Pierce. Any fog that develops will be slow to dissipate/burn-off thru the morning on Wed. The current onshore component of winds may become light/variable at times this evening and overnight AOB 10 kts. The pressure gradient remains weak on Wed with variable winds again gradually becoming onshore in the afternoon. Seas mainly 3-4 ft. && .CLIMATE... Leesburg reached a temperature of 85F, breaking the old record of 82F last set in 2018. Sanford reached 86F, tying the daily record last set in 1957. Record high maxes and warm mins for Wed, Feb 10th: DAB 10-Feb 86 1939 67 1940 LEE 10-Feb 86 2001 66 2018 SFB 10-Feb 86 1949 65 2019 MCO 10-Feb 87 1921 65 2019 MLB 10-Feb 86 1986 72 2018 VRB 10-Feb 88 2003 70 2018 FPR 10-Feb 89 1986 70 2020 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Sedlock/Rodriguez
Hazardous weather outlook, Feb 9, 7:36 PM EST, 7 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 736 PM EST Tue Feb 9 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-100600- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 736 PM EST Tue Feb 9 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .DENSE FOG/SMOKE IMPACT... Dense fog will develop tonight into Wednesday morning across much of east-central Florida, with visibility dropping to one half mile or less in many locations. A Dense Fog Advisory may be necessary tonight. When driving in dense fog, reduce your speed, use only your low beam headlights, and leave extra distance between your vehicle and the one in front of you. .RIP CURRENT IMPACT... There is a moderate risk of dangerous rip currents at the beaches of east central Florida. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. The rip current risk will remain moderate at area beaches on Wednesday. Another weak frontal boundary approaching the area will bring a chance of lightning storms from Friday into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Rodriguez
In the hours before
Special weather statement, Feb 9, 9:34 PM EST, 5 hours 58 minutes before
Special Weather Statement National Weather Service Melbourne FL 934 PM EST Tue Feb 9 2021 FLZ041-044>047-053-054-058-059-064-141-144-147-101000- Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard- Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 934 PM EST Tue Feb 9 2021 ...Locally Dense Fog Expected to Develop Late this Evening and Overnight Across Much of East Central Florida... The parameters will be in place for another night of locally dense fog developing across much of east central Florida. Visibility as low as one quarter of a mile is possible at times with dense fog expected to become more widespread through the course of the night and through mid Wednesday morning. A Dense Fog Advisory will likely be needed. If out driving, be prepared to encounter reduced visibilities from dense fog. Consider leaving early to allow yourself extra time to safely reach your destination. When driving in dense fog, reduce your speed, use only your low beam headlights, and leave extra distance between your vehicle and the one in front of you.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 5:04 PM EST | Marine Dense Fog Advisory | MLB | 17 hr |
Nearby
Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.